MAUDE Adverse Event Report: AESCULAP INC HI-LINE XS SIDE CUTTING, TC 1, 2.0 MM; HIGHSPEED POWER SYSTEMS

AESCULAP INC HI-LINE XS SIDE CUTTING, TC 1, 2.0 MM; HIGHSPEED POWER SYSTEMS
Model Number US221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with a burr.The device broke while being used in a cranio-maxillofacial surgery.The fragment, which had fallen in the surgical field, was removed without any harm to the patient.There was a five minute delay due to the reported event.Anoother burr was opened in order to complete the procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction - evaluation: device manufacture date 5/7/2020; quantity 55.Device history records (dhr) - the dhr review did not reveal any abnormalities in the manufacturing process.Non-conformance and trending review - this has been determined to be an isolated incident based on the defect rate of 0.01% (100 dpm).Containment - there was 1 additional lot manufactured after the affected lot.There were also no manufacturing abnormalities observed during manufacture.There were zero (0) internal ncmrs generated, and zero (0) customer complaints recorded.There is no other product potentially affected.Failure investigation - root cause is unknown and there was no manufacturing error.All dimensional measurements (in-process and final inspection) were within specification.A review of the material certifications showed that the material was within specification.A literature search on carbide material was also performed.Carbide is classified as a brittle material as it exhibits little to no plastic deformation before the initiation of a total failure.Improper handling of the device during use many cause failure.Correction and/or preventive action - no specific corrective actions are deemed required.Disposition - product was not returned nor received.

Brand Name
HI-LINE XS SIDE CUTTING, TC 1, 2.0 MM
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP INC
3773 corporate parkway
center valley PA 18034
MDR Report Key11592120
Report Number2916714-2021-00045
Device Sequence Number16912081
Product Code GET
UDI-Device Identifier04046955073962
UDI-Public4046955073962
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS221
Device Catalogue NumberUS221
Device Lot Number358575
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;